... can't find any information on this online and feel awkward asking my cardiologist
No. That is an absolutely TERRIBLE idea.
Since Marijuana is illegal in the first place, there is not a lot of proven information on how it effects people with certain syndromes, but there is lots of information on how marijuana effects the average person, and two that should pop out to someone with P.O.T.S. is that marijuana rapidly increases your heart rate and rapidly decreases your blood pressure. If you have P.O.T.S., you already have a dangerously high heart rate and a dangerously low blood pressure. Many patients with P.O.T.S. experience black outs on a regular basis because of their low blood pressure. If you were to take marijuana in any form, you will most definitely black out from extremely low blood pressure. The second problem is that P.O.T.S. patients are always closely watched because of how their fast hear rates increase. The average person has an average heart rate of 70 beats per minute while exercising. P.O.T.S. patients have an average heart rate of 120 beats per minute while lying down. Marijuana causes a very high increase in heart rate. If you were to smoke marijuana, you can be almost positive that you will have a heart attack.
Even patients that have been back on their feet for over a year and no longer experience symptoms of Postural Orthostatic Tachycardia Syndrome will have terrible consequences if they were to smoke marijuana. It's a safe bet that if you were to smoke at any time during your recovery period after P.O.T.S. you would bounce back to your previous state.
If you value your life, do not smoke marijuana, especially if you have Postural Orthostatic Tachycardia Syndrome.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2009 • 2 answers
Posted 25 Nov 2009 • 1 answer
Postural Orthostatic Tachycardia Syndrome - I am post mitrol valve repair by 4 years, developed some
Posted 9 Feb 2010 • 1 answer
Posted 24 Jan 2011 • 4 answers
Posted 24 Oct 2014 • 1 answer